Support Forum
 Barrett's Support Forum :Barrett's Support Forum :Support Forum
Message Icon Topic: Removal of Gall Bladder = now "drowning" in bile! Post Reply Post New Topic
<< Prev Page  of 7 Next >>
Author Message
jcombs99
Senior Member
Senior Member


Joined: 23 Mar 2008
Online Status: Offline
Posts: 1969
Quote jcombs99 Replybullet Posted: 25 Oct 2010 at 11:09pm
S
This is what happened to me I went off ppi's been on them for two years then I scored a 30 .. Me and the doctor agreed REFUNDO time... I said for the fun of it lets do the test on drugs . Well we were both wrong I scored 1.1 no need for a refundo . WHAT I KNOW I LEARNED 1/2 ON THE BLOGS AND THE OTHER FROM HOSPITAL WEBSITES . JUST RUN EVERY THING BY A DOCTOR BEFORE YOU DO ANYTHING ..

HGD JEFF
IP IP Logged
Sech
Newbie Plus
Newbie Plus


Joined: 25 Oct 2010
Online Status: Offline
Posts: 19
Quote Sech Replybullet Posted: 25 Oct 2010 at 11:11pm
Chris,

Thank you so much for this! Am so glad I found this forum as a lot of things are getting answered in one night. I have never had heartburn unlike a lot of others on this site yet suffer terribly from shortness of breath (and I still go for long runs so my lungs are still working), sore throats ect are now constant. I just don't understand how I can get so weezy and laboured. But seeing that my Barrett's is at the upper part now makes sense.

Your de meester score was soo high!...yikes, are you doing better now?

How did you find getting your Gall Bladder out? Its due to my difficulties with that at xmas last year that they found the Barrett's...I have to get that out too but the consultant said they may be able to do both things at the one time...I have no idea what they meant. Unfortunately, its a very long waiting game with the NHS.

Thank you so much, you have all been very helpful tonight! x
IP IP Logged
Sech
Newbie Plus
Newbie Plus


Joined: 25 Oct 2010
Online Status: Offline
Posts: 19
Quote Sech Replybullet Posted: 25 Oct 2010 at 11:12pm
Ok, thank you Jeff...you have been so helpful. Going to bed, its late over here. Night night :)
IP IP Logged
RichardT
Senior Member
Senior Member


Joined: 08 Oct 2010
Online Status: Offline
Posts: 250
Quote RichardT Replybullet Posted: 26 Oct 2010 at 9:01am
> Although I'd had nearly six months without reflux by then, the damage
> had already been done. (Richard T will say it was because of the
> omeprazole - my jury's still out.)

Problem is that there are other things that will cause bile reflux.
Things are not simple. However I have established beyond doubt that
Omeprazole does (in me) cause consistent bile reflux (and a cough) if the
dosage is too high. Not so the low dosage!

On the low dosage I have had only one (not severe) bile reflux in 6 weeks.
General bile level was consistently bad-tasting, not infrequently very
severe. Now it very rarely is even very mildly noticeable.

There may well be other causes of bile reflux which are dominant in
others.

The available facts on Omeprazole indicate that daily or even twice
daily doses result in massively higher blood levels than are necessary
for acid supression - there may be other facts which are not available.

There are plenty of differing opinions! Ask any two doctors!
But also ask them for facts...

This all works for me: it took me two years of careful experimenting
to get there!
www sites and contact:
www.Torrens.org.uk/Med/
www.GreenBottom.org

IP IP Logged
Sech
Newbie Plus
Newbie Plus


Joined: 25 Oct 2010
Online Status: Offline
Posts: 19
Quote Sech Replybullet Posted: 26 Oct 2010 at 6:47pm
Hey guys,

Omeprazole was the medication I was on and although it worked as in kept the bile and acid at bay, I gained weight over a 6 month period so came off them. Now on Ranitidine but not taking them all the time hence the sore throats and vocal cords going. I wish there was an op to make it all better :((((

Hope you are all well on the wintry cold night...brrrrrrr....the weather is horrid here is Scotland!!!
IP IP Logged
Sech
Newbie Plus
Newbie Plus


Joined: 25 Oct 2010
Online Status: Offline
Posts: 19
Quote Sech Replybullet Posted: 26 Oct 2010 at 6:50pm
Can I ask guys why painkillers are bad as I need mine for problems with my wrist at work just now (too much PC work)and without them I am struggling to type reports. I know I have not to take anti inflammatory tablets but painkillers???...Any advice would be great appreciated. x
IP IP Logged
RichardT
Senior Member
Senior Member


Joined: 08 Oct 2010
Online Status: Offline
Posts: 250
Quote RichardT Replybullet Posted: 26 Oct 2010 at 7:21pm
> Omeprazole was the medication I was on and although it worked as
> in kept the bile and acid at bay, I gained weight over a 6 month
> period so came off them.

A curious one! Omeprazole does inhibit acid. Acid is there to help
digestion: in particular it hydrolyses meat, same action as
tenderising it in a marinade. So cats, being total carnivores, have
a lower pH (acid) than we humans.

In that light - no acid should make certain foods less digestible,
so I do not see how they could cause you to gain weight.

Maybe you ate the wrong foods? Calorie count is not all there is to
it: nuts in general and particularly coconuts and peanuts are far
less fattening than any calorie count would indicate.

The other purpose of stomach acid is to kill bugs. I was warned (not
by the Barrett's/endoscopy staff) to me careful of takeaway foods
for that reason.
www sites and contact:
www.Torrens.org.uk/Med/
www.GreenBottom.org

IP IP Logged
Sech
Newbie Plus
Newbie Plus


Joined: 25 Oct 2010
Online Status: Offline
Posts: 19
Quote Sech Replybullet Posted: 26 Oct 2010 at 9:26pm
Nope, no wrong foods Richard. I already ate very healthy before I was diagnosed with problems with my gall bladder in Dec and since then have been on a very low fat diet. In addition to this my exercise regime is approx 4/5 days a week depending on work/family commitments.

The bloatedness and sluggishness related to these tabs was awful also. I went up a dress size in 6 months and coming off the tablets lost the same weight within 14 days. Not once did I change what I had been doing food/exercises wise during those 14 days so that is really my evidence.

I have no idea why this happened to me but it did and when researching the tablet I came across lots of forums with people with similar experiences than me.

I am remaining on a very low fat diet (which I love) due to my gall bladder issues so I suppose that's why I know its was not because I had changed my eating habits re the weight gain.

Sech x
IP IP Logged
RichardT
Senior Member
Senior Member


Joined: 08 Oct 2010
Online Status: Offline
Posts: 250
Quote RichardT Replybullet Posted: 26 Oct 2010 at 9:52pm
Sech

What you describe could only, I thought, be water retention.

Sure enough a Google for - omeprazole "water retention" - throws up a lot of pages.

The more I look at the drug, the more problems I find with it. This is all consistent with my finding that recommended dosage leads to huge changes in blood level and that a lot blood level is all that is needed for acid prevention.

Question is - how do I make the professionals take notice. I find it astonishing that there are zero professionals viewing the forum - although it is set up by UCL, Division of Surgery & Interventional Science, Royal Free & University College Medical School. There are other colleges/hospitals involved, including Addenbrokes (Cambs University) - but no professional is even curious about what's going on here or has the courtesy to join us.

Damn good job they aren't doing brain surgery! But it makes me feel like a lab rat!
www sites and contact:
www.Torrens.org.uk/Med/
www.GreenBottom.org

IP IP Logged
Sech
Newbie Plus
Newbie Plus


Joined: 25 Oct 2010
Online Status: Offline
Posts: 19
Quote Sech Replybullet Posted: 26 Oct 2010 at 10:56pm
Yes Richard, I agree totally with you. My GP knows nothing about this and was only too happy to prescribe the medication. When I complained about the breathing she had the nerve to say it was probably panic attacks as the shortness of breath I was describing was text book!...She refused to check me out in any way.

Now don't get me started with the hospital profession...I agree also that they should be taking some form of interest in sites/forums like this for research purposes...surely we are the best guinea pigs/lab rats out there as these drugs have already been tried and tested on us!???

My ph test was on the 3rd of Aug...I only got lettered 3 weeks ago to say my appointment with the consultant to discuss the results is on the 14th of Dec????. And I bet all they will do is fobbed me off with more medication that has a zillion other health problems related to it. I hope not, but to be honest...I'm not too impressed with my care up to now. Here's hoping after Dec I will have a clear plan of action.

Hope your well
Sech x
IP IP Logged
<< Prev Page  of 7 Next >>
Post Reply Post New Topic
Printable version Printable version

Forum Jump
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot delete your posts in this forum
You cannot edit your posts in this forum
You cannot create polls in this forum
You cannot vote in polls in this forum